MAUDE Adverse Event Report: SYNTHES GRENCHEN DCP 4.5-BROAD 10HO L167 SST; PLATE, FIXATION, BONE

SYNTHES GRENCHEN DCP 4.5-BROAD 10HO L167 SST; PLATE, FIXATION, BONE
Catalog Number 226.100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Unknown if device was already broken.Device is not expected to be returned for manufacturer review/investigation.(b)(6).(b)(4).Device history records review was conducted.The report indicates that the: part#: 226.100 / lot #: 8773649.Manufacturing location: (b)(4).Manufacturing date: 8.Dec.2013.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: it was reported that the patient had an accident with an exposed femoral fracture on (b)(6) 2014.He underwent surgical procedure on (b)(6) 2014 and plate and screws were implanted for consolidation of the lesions.When the patient got up from the sofa on (b)(6) 2014 the dynamic compression plate (dcp) broke.A revision surgery was performed on (b)(6) 2014.Patient outcome is good and recuperating fine.This complaint involves 1 part.Concomitant reported parts: 2x cortex screw (part 214.038, lot 8821520 / 8821521).This report is 1 of 1 for com-(b)(4).
 
Additional Manufacturer Narrative
Device history record review: manufacturing date is 18-dec-2013.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was recuperating fine.Several months after the revision surgery patient noticed that the fracture was not healing and patient¿s left leg was crooked, could not support it on the ground, and needed to use crutches to move around.Patient revised again on (b)(6) 2015 as the plate implanted in the second surgery was not adequate for the size of his bone and had been set mistakenly.This issue has been addressed in the linked complaint (b)(4).
 
Additional Manufacturer Narrative
The given information on the device report has indicated that the dynamic compression plate (dcp) broke.Unfortunately the complained item was not returned for evaluation.Without having the material we cannot give a conclusive statement regarding the possible failure reason.No further information had been made available therefore an investigation could not be performed.This particular item was produced in december 2013 according to the specification.The review of the attached x-rays can be confirmed regarding the broken plate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DCP 4.5-BROAD 10HO L167 SST
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GRENCHEN
solothurnstrasse 186
grenchen CH254 0
SZ  CH2540
MDR Report Key6352830
Report Number3009450884-2017-10025
Device Sequence Number933920
Product Code HRS
UDI-Device Identifier10705034719115
UDI-Public(01)10705034719115(10)8224862
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
PREAMD
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number226.100
Device Lot Number8773649
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/31/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/23/2017
Supplement Report FDA Received Date03/29/2017
04/19/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR